Skip to main content
Log in

Inverse Scattering Problems for Sturm–Liouville Operators with Spectral Parameter Dependent on Boundary Conditions

  • Published:
Mathematical Notes Aims and scope Submit manuscript


In this paper, we consider the inverse scattering problem for the Sturm–Liouville operator on the half-line [0,∞) with Herglotz function of spectral parameter in the boundary condition. The scattering data of the problem is defined, and its properties are investigated. The main equation is obtained for the solution of the inverse problem and it is shown that the potential is uniquely recovered in terms of the scattering data.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. P. Deift and E. Trubowitz, “Inverse scattering on the line,” Comm. Pure Appl. Math. 32 (2), 121–251 (1979).

    Article  MathSciNet  MATH  Google Scholar 

  2. B. M. Levitan, Inverse Sturm–Liouville Problems (VNU Science Press, Utrecht, 1987).

    MATH  Google Scholar 

  3. T. Aktosun and R. Weder, “Inverse spectral-scattering problemwith two sets of discrete spectra for the radial Schrödinger equation,” Inverse Problems 22 (1), 89–114 (2004).

    Article  MATH  Google Scholar 

  4. T. Aktosun, “Construction of the half-line potential from the Jost function,” Inverse Problems 20 (3), 859–876 (2004).

    Article  MathSciNet  MATH  Google Scholar 

  5. V. A. Marchenko, Sturm–Liouville Operator and Applications (Birkhäuser Verlag, Basel, 1986).

    Book  Google Scholar 

  6. G. Wei and H. K. Xu, “On the missing bound state data of inverse spectral-scattering problems on the half-line,” Inverse Probl. Imaging 9 (1), 239–255 (2015).

    Article  MathSciNet  MATH  Google Scholar 

  7. A. Çöl, “Inverse spectral problem for Sturm–Liouville operator with discontinuous coefficient and cubic polynomials of spectral parameter in boundary condition,” Adv. Difference Equ. 2015 (1), 1–12 (2015).

    Article  MathSciNet  Google Scholar 

  8. Kh. R. Mamedov, “Uniqueness of the solution to the inverse problem of scattering theory for the Sturm–Liouville operator with a spectral parameter in the boundary condition,” Mat. Zametki 74 (1), 142–146 (2003) [Math. Notes 74 (1–2), 136–140 (2003)].

    MathSciNet  Google Scholar 

  9. Kh. R. Mamedov, “On the inverse problem for Sturm–Liouville operator with a nonlinear spectral parameter in the bound condition,” J. KoreanMath. Soc. 46 (6), 1243–1254 (2009).

    MATH  Google Scholar 

  10. E. A. Pocheikina-Fedotova, “The inverse boundary-value problem on the half-axis for a second order equation,” Izv. Vyssh. Uchebn. Zaved. Mat., No. 7, 75–84 (1972).

    MathSciNet  Google Scholar 

  11. V. A. Yurko, “An inverse problem for pencils of differential operators,” Mat. Sb. 191 (10), 137–160 (2000) [Sb. Math. 191 (9–10), 1561–1586 (2000)].

    Article  MathSciNet  Google Scholar 

  12. V. A. Yurko, “Reconstruction of pencils of differential operators on the half-line,” Mat. Zametki 67 (2), 316–320 (2000) [Math. Notes 67 (1–2), 261–265 (2000)].

    Article  MathSciNet  MATH  Google Scholar 

  13. C. T. Fulton and S. Pruess, “Numerical methods for a singular eigenvalue problem with eigenparameter in the boundary conditions,” J. Math. Anal. Appl. 71 (2), 431–462 (1979).

    Article  MathSciNet  MATH  Google Scholar 

  14. B. Ja. Levin, Distribution of Zeros of Entire Functions (Amer. Math. Soc., Providence, RI, 1980).

    Google Scholar 

  15. F. Gesztesy and B. Simon, “On the determination of a potential from three spectra,” in Differential Operators and Spectral Theory, Amer. Math. Soc. Transl. Ser. 2 (Amer. Math. Soc., Providence, RI, 1999), Vol. 189, pp. 85–92.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Ying Yang.

Additional information

Original Russian Text © , 2018, published in Matematicheskie Zametki, 2018, Vol. 103, No. 1, pp. 65–74.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Yang, Y., Wei, G. Inverse Scattering Problems for Sturm–Liouville Operators with Spectral Parameter Dependent on Boundary Conditions. Math Notes 103, 59–66 (2018).

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: